Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 104, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 17, 2014, 1:44 PM MDT for Adams County, Bowman County, North Dakota. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2014, 1:44 PM MDT (19:44 UTC)
- Expired
- Aug 17, 2014, 2:33 PM MDT
- In force
- 49 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, ND, Bowman County, ND
The radar
The Bismarck radar (KBIS), 195 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 2:27 PM MDT | HAIL 1 | Scranton, ND | LOTS OF PEA TO DIME SIZE HAIL. LARGEST STONE WAS THE SIZE OF A QUARTER. FACEBOOK REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
420
WUUS53 KBIS 171944
SVRBIS
NDC001-011-172045-
/O.NEW.KBIS.SV.W.0104.140817T1944Z-140817T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
144 PM MDT SUN AUG 17 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA...
EASTERN BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA...
* UNTIL 245 PM MDT
* AT 143 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SCRANTON...
OR 14 MILES EAST OF BOWMAN...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
REEDER...GASCOYNE AND BUCYRUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM HAS A HISTORY OF PRODUCING WIND GUSTS TO 60 MPH. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4598 10333 4611 10344 4628 10330 4628 10257
4595 10267
TIME...MOT...LOC 1944Z 256DEG 17KT 4612 10310
HAIL...1.00IN
WIND...60MPH
$$
HEINERT3 follow-up statements
689
WWUS53 KBIS 172009
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
309 PM CDT SUN AUG 17 2014
NDC001-011-172045-
/O.CON.KBIS.SV.W.0104.000000T0000Z-140817T2045Z/
ADAMS ND-BOWMAN ND-
209 PM MDT SUN AUG 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BOWMAN
AND WESTERN ADAMS COUNTIES UNTIL 245 PM MDT...
AT 206 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR REEDER...OR 18
MILES NORTHWEST OF HETTINGER...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BUCYRUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIND GUSTS TO 60 MPH. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4598 10333 4611 10344 4628 10330 4628 10257
4595 10267
TIME...MOT...LOC 2008Z 256DEG 17KT 4615 10294
HAIL...0.75IN
WIND...60MPH
$$
HEINERT803
WWUS53 KBIS 172025
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
325 PM CDT SUN AUG 17 2014
NDC001-011-172045-
/O.CON.KBIS.SV.W.0104.000000T0000Z-140817T2045Z/
ADAMS ND-BOWMAN ND-
225 PM MDT SUN AUG 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BOWMAN AND NORTHWESTERN ADAMS COUNTIES UNTIL 245 PM MDT...
AT 223 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SCRANTON TO 9 MILES NORTH OF HETTINGER...MOVING EAST
AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SCRANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4606 10325 4609 10335 4628 10330 4628 10257
4603 10265
TIME...MOT...LOC 2025Z 256DEG 17KT 4613 10322 4614 10263
HAIL...0.75IN
WIND...60MPH
$$
HEINERT067
WWUS53 KBIS 172033
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
333 PM CDT SUN AUG 17 2014
NDC001-011-172042-
/O.CAN.KBIS.SV.W.0104.000000T0000Z-140817T2045Z/
ADAMS ND-BOWMAN ND-
233 PM MDT SUN AUG 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOWMAN AND
NORTHWESTERN ADAMS COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. DIME SIZE
HAIL...GUSTY WINDS TO 45 MPH...AND HEAVY RAIN CAN STILL BE EXPECTED
WITH THESE THUNDERSTORMS.
LAT...LON 4606 10325 4609 10335 4628 10330 4628 10257
4603 10265
TIME...MOT...LOC 2032Z 256DEG 17KT 4614 10317 4615 10258
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 11:59 AM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 17, 11:59 AM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1259 PM CDT SUN AUG 17 2014 .UPDATE... ISSUED AT 1256 PM CDT SUN AUG 17 2014 THE NEWEST HIGH RESOLUTION MODELING...NAMELY THE 12 UTC WRF-ARW AND NMM AND THE 15 AND 16 UTC HRRR INITIATE CONVECTION A BIT FURTHER EAST THEN THEIR PREVIOUS ITERATIONS AND ADJUSTED POPS ACCORDINGLY. SEE SPC DAY ONE OUTLOOK FOR OVERALL DETAILS. UPDATE ISSUED AT 1011 AM CDT SUN AUG 17 2014 NO SIGNIFICANT CHANGES WITH THIS FORECAST UPDATE. THE 12 UTC NAM AND 10-11 UTC HRRR ITERATIONS CONTINUE THE TREND OF THE 00 UTC WRF-ARW AND NMM OF INITIATING POSSIBLY SEVERE CONVECTION ALONG A SURFACE TROUGH ACROSS WESTERN NORTH DAKOTA JUST EAST OF HIGHWAY 85 AROUND 20 UTC...PROPAGATING EAST INTO THE LATE AFTERNOON AND EVENING. THE 14 UTC RAP FORECASTS A MESOSCALE ENVIRONMENT CHARACTERIZED BY DEEP LAYER SHEAR OF 25-30KTS AND ML CAPE OF 1500-2000 J/KG...SUPPORTIVE OF POSSIBLE SUPERCELLS WITH LARGE HAIL BEING THE PRIMARY THREAT. RATHER WEAK LOW LEVEL SHEAR DOES DIMINISH THE TORNADIC THREAT. WILL HAVE TO CLOSELY MONITOR RAINFALL...ESPECIALLY FOR THOSE LOCATIONS HEAVILY IMPACTED ON SATURDAY. UPDATE ISSUED AT 625 AM CDT SUN AUG 17 2014 PRECIPITATION OVER FAR SOUTHWESTERN NORTH DAKOTA CONTINUES TO DISSIPATE AS IT MOVES EAST...WHICH IS REFLECTED WELL IN ONGOING POPS. SOME PATCHY FOG CONTINUES TO LOITER AROUND THE CWA...AND WILL CONTINUE THRU THE EARLY MORNING. UPDATES HAVE BEEN SENT. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 420 AM CDT SUN AUG 17 2014 HYDROLOGY AND THE RISK FOR SEVERE THUNDERSTORMS RULE THE SHORT TERM. ADVISORIES FOR FLOODING HAVE ALL BEEN ALLOWED TO EXPIRE BASED ON REPORTS FROM LAW ENFORCEMENT AND THE LACK OF RAIN OVER THE PAST EIGHT HOURS OR SO IN THOSE ADVISORY AREAS. HYDROLOGIC OUTLOOKS HAVE BEEN ISSUED FOR THE APPLE CREEK IN BURLEIGH COUNTY...AND THE KNIFE RIVER BASIN...MAINLY THROUGH MERCER COUNTY. APPLE CREEK WAS PERFORMING WELL BELOW EXPECTATIONS WHILE THE KNIFE LOOKS LIKE IT WILL APPROACH MINOR FLOOD STAGE BUT MAY NOT MAKE IT TO THAT DEFINED FLOOD LEVEL. WILL BE REMOVING A FEW WESTERN COUNTIES FROM THE FLOOD WARNING IN THE CENTRAL PART OF WESTERN NORTH DAKOTA...AND LIKELY EXTENDING IN TIME THROUGH SUNDAY THE EASTERN PART OF THAT WARNING. HIGH RESOLUTION MODELS DEVELOP THUNDERSTORMS IN EASTERN MONTANA AND BRING THEM THROUGH WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON IN RESPONSE TO A MID LEVEL SHORT WAVE APPROACHING...AND THE CUT OFF MID LEVEL COOL POOL OVER SOUTHERN SASKATCHEWAN INCREASING DEEP LAYER SHEAR. INSTABILITY AND CAPE BECOME SUPPORTIVE OF SEVERE WEATHER ESPECIALLY BETWEEN 2 PM CDT AND 7 PM CDT. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 420 AM CDT SUN AUG 17 2014 LOW/TROF CONTINUES ITS EASTWARD PROGRESSION INTO MONDAY WITH PRECIP CONTINUING TO TAPER FROM WEST TO EAST IN THE MORNING. IN THE AFTERNOON...SOME RE-DEVELOPMENT MAY OCCUR AS THE AREA REMAINS UNDER CYCLONIC FLOW...THOUGH MOST LOCATIONS SHOULD DRY OUT BY EVENING. A SHORT LIVED DRY PERIOD IS EXPECTED THROUGH THE DAY ON TUESDAY AS A FAST MOVING SHORT WAVE RIDGE MOVES THROUGH THE AREA. UPPER FLOW STARTS TO SHIFT SOUTHWESTERLY TUESDAY EVENING AS RIDGE PUSHES EAST AND TROF OVER THE WESTERN CONUS DEEPENS. CHANCES FOR PRECIPITATION THEN STEADILY INCREASE THROUGH MID-WEEK AS A VARIETY OF WAVES MOVE THROUGH THE FLOW...WITH THE GREATEST CHANCES COMING LATE WEDNESDAY AS A SFC LOW/BOUNDARY SHIFTS THROUGH THE AREA. MODELS THEN HAVING TROUBLE WITH THE TIMING OF INDIVIDUAL SYSTEMS FOR THE END OF THE WEEK...BUT GENERAL CONSENSUS IS AN ACTIVE PATTERN SO WILL KEEP POPS IN THE FORECAST. NEAR AVERAGE TEMPS EXPECTED THROUGH MID-WEEK WITH MODELS ADVERTISING A COOLING TREND FOR THE END OF THE WEEK/WEEKEND. WILL HAVE TO KEEP AN EYE ON THIS TO SEE HOW SIGNIFICANT OF A COOL DOWN THIS WILL BE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1256 PM CDT SUN AUG 17 2014 A LINE OF POSSIBLY SEVERE THUNDERSTORMS IS FORECAST TO DEVELOP ACROSS WESTERN NORTH DAKOTA AROUND 20 UTC...AND MOVE EAST THROUGH THE EVENING. SEE TAFS FOR EXPECTED TIMING AND IMPACTS TO EACH TERMINAL. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AYD SHORT TERM...JPM LONG TERM...JJS AVIATION...AYD
Hazardous weather outlook, Aug 17, 11:55 AM MDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1255 PM CDT SUN AUG 17 2014 NDZ018-019-033-034-181800- DUNN-MERCER-STARK-MORTON- 1255 PM CDT SUN AUG 17 2014 /1155 AM MDT SUN AUG 17 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS TODAY COULD BE SEVERE WITH LARGE HAIL...ALONG WITH HEAVY RAIN THAT WILL AGGRAVATE ONGOING FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE EACH DAY EXCEPT TUESDAY. .SPOTTER INFORMATION STATEMENT... REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. NDZ004-181800- BOTTINEAU- 1255 PM CDT SUN AUG 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE SOURIS RIVER NEAR WESTHOPE. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS. THUNDERSTORMS TODAY COULD BE SEVERE WITH LARGE HAIL...ALONG WITH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE EACH DAY EXCEPT TUESDAY. .SPOTTER INFORMATION STATEMENT... REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. NDZ001>003-005-009>013-017-020>023-025-031-032-035>037-040>048- 050-051-181800- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- PIERCE-MCKENZIE-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN- ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 1255 PM CDT SUN AUG 17 2014 /1155 AM MDT SUN AUG 17 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST ACROSS WESTERN NORTH DAKOTA EARLY THIS AFTERNOON...SPREADING EAST THROUGH THE LATE AFTERNOON AND EVENING. SOME STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL...ESPECIALLY BETWEEN US HIGHWAY 85 AND NORTH DAKOTA HIGHWAY 3. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE EACH DAY EXCEPT TUESDAY. .SPOTTER INFORMATION STATEMENT... REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. AYD
In the hours before
Local storm report, Aug 17, 12:55 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
155 PM CDT SUN AUG 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL 7 ESE SUNSET BUTTE 46.11N 103.67W
08/17/2014 E0.75 INCH BOWMAN ND TRAINED SPOTTER
&&
MMATHEWSLocal storm report, Aug 17, 12:57 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
157 PM CDT SUN AUG 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 9 S MARMARTH 46.16N 103.92W
08/17/2014 E0.75 INCH BOWMAN ND PUBLIC
&&
MMATHEWSSpecial weather statement, Aug 17, 12:58 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
158 PM CDT SUN AUG 17 2014
NDZ003-004-171930-
BOTTINEAU ND-RENVILLE ND-
158 PM CDT SUN AUG 17 2014
...STRONG THUNDERSTORMS IMPACTING EASTERN RENVILLE INTO WESTERN
BOTTINEAU COUNTIES...
AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHERWOOD TO MOHALL
TO 6 MILES SOUTHWEST OF LANSFORD...AND MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
ANTLER AROUND 220 PM CDT.
MAXBASS AROUND 225 PM CDT.
ECKMAN AND WESTHOPE AROUND 230 PM CDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4869 10089 4845 10154 4875 10163 4900 10189
4901 10094
TIME...MOT...LOC 1858Z 241DEG 28KT 4901 10169 4882 10141
4856 10140
AYDLocal storm report, Aug 17, 1:17 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
217 PM CDT SUN AUG 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HEAVY RAIN 9 S MARMARTH 46.16N 103.92W
08/17/2014 E1.00 INCH BOWMAN ND PUBLIC
&&
MMATHEWSLocal storm report, Aug 17, 1:36 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
236 PM CDT SUN AUG 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND GST 5 S BOWMAN 46.12N 103.39W
08/17/2014 M58 MPH BOWMAN ND DEPT OF HIGHWAYS
BOWMAN RWIS RECORDED SEVERE THUNDERSTORM WIND GUST
&&
NHEINERTSpecial weather statement, Aug 17, 1:36 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 236 PM CDT SUN AUG 17 2014 NDZ003-004-011-012-172030- BOTTINEAU-MCHENRY-RENVILLE-WARD- 236 PM CDT SUN AUG 17 2014 ...STRONG THUNDERSTORM NEAR GLENBURN... AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GLENBURN...OR 20 MILES NORTH OF MINOT... MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...VERY HEAVY RAIN... WILL ACCOMPANY THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NEWBURG... WOLSETH... ECKMAN... RUSSELL... VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4879 10091 4845 10084 4843 10134 4859 10141 TIME...MOT...LOC 1935Z 249DEG 16KT 4852 10123 HAMILTON
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 6:19 PM MDT | Special Weather Statement | BIS | Bowman, Slope | 41 min |
| Aug 16, 6:33 PM MDT | Areal Flood Advisory | BIS | Stutsman | 3 hr |
| Aug 16, 6:57 PM MDT | Special Weather Statement | BIS | Bowman, Slope | 48 min |
| Aug 16, 7:42 PM MDT | Special Weather Statement | BIS | Billings | 48 min |
| Aug 16, 8:14 PM MDT | Special Weather Statement | BIS | Billings | 61 min |
| Aug 16, 9:29 PM MDT | Areal Flood Advisory | BIS | Stutsman | 6 hr |
| Aug 17, 12:01 PM MDT | Special Weather Statement | BIS | Bowman | 29 min |
| Aug 17, 12:31 PM MDT | Special Weather Statement | BIS | Renville | 29 min |
| Aug 17, 12:35 PM MDT | Special Weather Statement | BIS | Bowman | 25 min |
| Aug 17, 12:58 PM MDT | Special Weather Statement | BIS | Renville | 32 min |
| Aug 17, 12:58 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 47 min |
| Aug 17, 1:36 PM MDT | Special Weather Statement | BIS | Bottineau | 54 min |
| Aug 17, 2:21 PM MDT | Special Weather Statement | BIS | Bottineau | 39 min |
| Aug 17, 2:37 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 55 min |
| Aug 17, 2:45 PM MDT | Special Weather Statement | BIS | Adams, Bowman, Hettinger | 60 min |
| Aug 17, 3:16 PM MDT | Special Weather Statement | BIS | Adams, Bowman, Grant | 44 min |
| Aug 17, 3:19 PM MDT | Special Weather Statement | BIS | Rolette | 41 min |
| Aug 17, 3:45 PM MDT | Special Weather Statement | BIS | McHenry | 60 min |
| Aug 17, 4:00 PM MDT | Special Weather Statement | BIS | Grant, Morton | 30 min |
| Aug 17, 4:08 PM MDT | Special Weather Statement | BIS | Pierce | 52 min |
| Aug 17, 4:28 PM MDT | Special Weather Statement | BIS | Adams | 32 min |
| Aug 17, 4:34 PM MDT | Special Weather Statement | BIS | Sioux | 26 min |
| Aug 17, 4:38 PM MDT | Special Weather Statement | BIS | Rolette | 37 min |
| Aug 17, 4:45 PM MDT | Severe Thunderstorm Warning | BIS | Pierce, Rolette | 21 min |
| Aug 17, 4:49 PM MDT | Special Weather Statement | BIS | Burleigh | 26 min |
| Aug 17, 5:11 PM MDT | Special Weather Statement | BIS | McHenry | 64 min |
| Aug 17, 5:13 PM MDT | Special Weather Statement | BIS | Burleigh, Emmons | 32 min |
| Aug 17, 5:17 PM MDT | Special Weather Statement | BIS | McHenry | 58 min |
| Aug 17, 5:48 PM MDT | Special Weather Statement | BIS | Burleigh | 27 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.